Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2006, 6:34 PM CDT for Blanco County, Llano County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 18, 2006, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 182334
SVREWX
TXC031-299-190030-
/O.NEW.KEWX.SV.W.0043.060418T2334Z-060419T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LLANO
BLANCO
* UNTIL 730 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF SUNRISE BEACH VILLAGE...AND MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...KINGSLAND...
ROUND MOUNTAIN...PEDERNALES FALLS STATE PARK AND CYPRESS MILL.
LAT...LON 3061 9858 3027 9859 3023 9830 3044 9814
3049 9836 3071 9846
$$1 follow-up statement
000
WWUS54 KEWX 182356
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT TUE APR 18 2006
TXC031-299-190030-
/O.CON.KEWX.SV.W.0043.000000T0000Z-060419T0030Z/
LLANO TX-BLANCO TX-
656 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BLANCO AND LLANO COUNTIES...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROUND MOUNTAIN...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE PEDERNALES FALLS STATE PARK
AND CYPRESS MILL.
LAT...LON 3061 9858 3027 9859 3023 9830 3044 9814
3049 9836 3071 9846
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:22 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 222 PM CDT TUE APR 18 2006 .DISCUSSION... RECORD HEAT AND THE DRY LINE MAY HAVE THE SIDE EFFECT OF SOME BRIEF BORDERLINE SEVERE WEATHER THIS AFTERNOON. LIFTED INDICES OF -6 RUNNING FROM DRT TO BURNET AND CAPE FROM 1500-2000 IN THE HILL COUNTRY AHEAD OF THE SLOWLY ADVANCING DRYLINE. CONVECTIVE INHIBITION IS STILL FAIRLY STRONG...BUT TEMPS IN THE MID TO UPPER 90S ARE GETTING CLOSE TO BREAKING THE CAP. TCU NOTED ON LATEST VIS IMAGERY ALONG THE DRYLINE FROM JCT TO MASON. RIGHT NOW FEEL THAT CAP IS A BIT TOO STRONG FOR A LARGE NUMBER OF CELLS...BUT A FEW SHOULD BE ABLE TO POP THROUGH AND BRIEFLY GO SEVERE WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. FRONT/DRYLINE PUSHES FURTHER INTO TEXAS ON WEDNESDAY BEFORE RETREATING WEDNESDAY NIGHT. AS IT RETREATS...A VORT MAX SWEEPS THROUGH OVERHEAD. THIS WILL ADD LIFT AND SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING IN VORTS DURING THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE NOT YET GONE WHOLEHEARTEDLY WITH POPS AFTER THURSDAY ATTM UNTIL WE CAN SIGNIFICANTLY BREAK THIS DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 89 66 86 / 10 10 40 30 AUSTIN BERGSTROM INTL AIRPORT 65 89 66 87 / 10 10 40 30 DEL RIO INTL AIRPORT 69 93 70 87 / 10 10 40 30 SAN ANTONIO INTL AIRPORT 65 90 68 83 / 10 10 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && STRAUB
Hazardous weather outlook, Apr 18, 6:30 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT TUE APR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 630 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR THE COUNTIES OF ZAVALA...UVALDE...REAL...KERR...BANDERA...MEDINA ...GILLESPIE...KENDALL...BEXAR...COMAL...HAYS...BLANCO...LLANO... BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP...AS SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE PERIOD. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS EVENING DUE TO THE SEVERE WEATHER OCURRING AT THIS TIME. TOMASELLI
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Apr 18, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Apr 18, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 48 min |
| Apr 18, 6:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 47 min |
| Apr 18, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 46 min |
| Apr 18, 6:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 18, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.